Alert archive / New York / Special Weather Statements in 2015
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Oct 15, 2015, 9:28 PM EDT for Livingston County, Wyoming County, New York. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2015, 9:28 PM EDT (01:28 UTC)
- Expired
- Oct 15, 2015, 10:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Buffalo, NY
Counties Livingston County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 43 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.5 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
526
WWUS81 KBUF 160128
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
928 PM EDT THU OCT 15 2015
NYZ003-011>014-019-020-085-160215-
SOUTHERN
ERIE-ONTARIO-CATTARAUGUS-LIVINGSTON-CHAUTAUQUA-WYOMING-MONROE-
GENESEE-
928 PM EDT THU OCT 15 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LIVINGSTON...
NORTHEASTERN CHAUTAUQUA...SOUTHEASTERN GENESEE...WYOMING...
SOUTHWESTERN MONROE...NORTHWESTERN ONTARIO...NORTHERN CATTARAUGUS...
AND SOUTHERN ERIE COUNTIES...
AT 927 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CHURCHVILLE TO NEAR VARYSBURG TO LAKE ERIE STATE
PARK...AND MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND HAIL ARE LIKELY WITH THIS LINE OF
STORMS.
LOCATIONS IMPACTED INCLUDE...
DUNKIRK...FREDONIA...GENESEO...LETCHWORTH STATE PARK...BOSTON...LE
ROY...SPRINGVILLE...PERRY...WARSAW AND AVON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 390 BETWEEN EXITS 6 AND 11.
INTERSTATE 90 BETWEEN EXITS 59 AND 58.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4241 7945 4249 7935 4272 7850 4307 7782
4297 7739 4259 7771 4252 7818 4252 7831
4250 7831 4230 7957 4235 7957
TIME...MOT...LOC 0127Z 283DEG 34KT 4309 7784 4271 7824 4244 7941
$$
TMAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Oct 15, 8:04 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Oct 15, 8:04 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
804 PM EDT THU OCT 15 2015
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT WITH SHOWERS AND
EVEN A FEW THUNDERSTORMS...FOLLOWED BY ANOTHER COLD FRONT LATE
FRIDAY. THESE FRONTS WILL BRING INCREASINGLY COOLER AIR ACROSS THE
REGION...WITH LAKE EFFECT RAIN SHOWERS DEVELOPING ON A WEST TO
NORTHWEST FLOW BY THE WEEKEND. SOME OF THE RAIN MAY MIX WITH OR
CHANGE OVER TO SNOW WITH MINOR ACCUMULATIONS POSSIBLE IN THIS
REGIME ACROSS HIGHER TERRAIN. DRIER AND MORE SEASONABLE WEATHER WILL
ARRIVE NEXT WEEK.
&&
.NEAR TERM /THROUGH FRIDAY/...
SYNOPTIC SCALE WINDS WILL CONTINUE TO DIMINISH THROUGH THE
EVENING...SO THE WIND ADVISORY FOR PORTIONS OF WESTERN NY HAS BEEN
ALLOWED TO EXPIRE. THAT SAID...NARROW LINES OF CONVECTIVE SHOWERS
AND A FEW THUNDERSTORMS MAY PRODUCE A FEW LOCAL GUSTS IN THE 40-50
MPH RANGE THROUGH MID EVENING.
A BROAD UPPER LEVEL TOUGH IS NOW WELL ESTABLISHED OVER THE EASTERN
PORTION OF THE CONTINENT...WITH SEVERAL SHORTWAVE TROUGHS POISED TO
RIDE THROUGH THE TROUGH AND BRING WITH THEM THE FIRST SHOT OF AIR
COLD ENOUGH TO SUPPORT A LITTLE SNOW LATER THIS WEEKEND.
BEFORE ALL THAT...THE MAIN CONCERN FOR THE REMAINDER OF THE
EVENING WILL BE GUSTY SHOWERS AND A FEW THUNDERSTORMS MOVING ACROSS
THE AREA. A PRE-FRONTAL TROUGH IS IN THE PROCESS OF CROSSING THE
AREA AND IS THE MAIN FOCUS FOR SHOWERS AND A FEW THUNDERSTORMS...
WITH THE ACTUAL COLD FRONT LAGGING BEHIND ACROSS EASTERN MICHIGAN AT
00Z. THE HEAVIER SHOWERS AND THUNDERSTORMS ARE TAPPING INTO A 50
KNOT LOW LEVEL JET APPARENT IN RADAR DATA AND RESULTING IN A FEW
GUSTS IN THE 40-50 MPH RANGE AT THE SURFACE. A FEW OF THE STORMS
WILL ALSO PRODUCE SOME SMALL HAIL.
OVERNIGHT THE SHOWERS AND SCATTERED STORMS WILL TAPER OFF FROM
NORTHWEST TO SOUTHEAST WITH THE PASSAGE OF THE SURFACE COLD FRONT.
ONCE THE ACTUAL FRONT MOVES THROUGH...EXPECT A BREAK IN THE RAIN
WITH TEMPORARY SUBSIDENCE BEHIND THE FRONT FOR THE REMAINDER OF THE
NIGHT. THE ONE EXCEPTION MAY BE SOUTHEAST OF THE LAKES...ESPECIALLY
ONTARIO WHERE LAKE EFFECT SHOWERS MAY GET GOING FAIRLY QUICKLY
BEHIND THE COLD FRONT AS COLDER AIR ALOFT ARRIVES. THIS MAY BRING A
FEW ADDITIONAL SHOWERS FROM THE MONROE COUNTY SHORE EAST ACROSS
WAYNE/N CAYUGA/OSWEGO COUNTIES.
THE LAKE EFFECT SHOWERS WILL TAPER OFF FRIDAY MORNING SOUTHEAST OF
THE LAKES ALTHOUGH THEY MAY NOT END ALTOGETHER. THERE MAY BE SOME
TEMPORARY CLEARING IN THE MORNING OUTSIDE OF THE LAKE EFFECT CLOUD
AREAS. CLOUDS WILL THICKEN AGAIN IN THE AFTERNOON AS MOISTURE
INCREASES AHEAD OF THE NEXT COLD FRONT. THAT FRONT WILL ARRIVE BY
LATE AFTERNOON AND PRODUCE ANOTHER PERIOD OF SHOWERS...WITH THE MOST
WIDESPREAD RAIN EXPECTED EAST OF THE LAKES DURING THE LATE AFTERNOON
AND EARLY EVENING WITH SOME LAKE ENHANCEMENT.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
A DEEP UPPER LEVEL TROUGH WILL SETTLE ACROSS THE LOWER GREAT LAKES
THIS WEEKEND. COLD AIR ACCOMPANYING THIS TROUGH WILL RESULT IN MANY
AREAS SEEING THEIR FIRST FREEZE OF THE YEAR. THE COLD TEMPERATURES
AND DEEP CYCLONIC FLOW OFF OF THE LAKES WILL PROMOTE WIDESPREAD LAKE
EFFECT SHOWERS THIS WEEKEND AS WELL...WITH SNOW BEING POSSIBLE BOTH
SATURDAY MORNING...AND PARTICULARLY ON SUNDAY. BUT NOW FOR THE
DETAILS...
LOOK AT FRIDAY NIGHT...THE MAIN FEATURE OF NOTE WILL BE A SHORTWAVE
MOVING THROUGH THE BASE OF THE LONGWAVE TROUGH PARKED OVER THE
REGION. WHILE THERE SHOULD ALREADY BE SOME LAKE EFFECT SHOWERS
ONGOING EAST/SOUTHEAST OF BOTH LAKES...THE PASSING OF THIS SHORTWAVE
AND THE ASSOCIATED SURFACE FRONT WILL TRIGGER A BRIEF BUT WIDESPREAD
ROUND OF RAIN SHOWERS FRIDAY NIGHT AS IT CROSSES THE FORECAST AREA
FROM WNW-ESE. TEMPERATURES WILL COME CRASHING DOWN INTO THE 30S
BEHIND THE FRONT AND LAKE EFFECT SHOULD RAMP BACK UP AS FLOW VEERS
TO THE NORTHWEST AND 850MB TEMPS DROP TO AROUND -6C BY SATURDAY
MORNING. WITH THESE TEMPERATURES ALOFT AND SURFACE TEMPS DROPPING
INTO THE MID 30S...SOME WET FLAKES WILL BE POSSIBLE SATURDAY ACROSS
THE SOUTHERN TIER WITH PERHAPS A THIN COATING ACROSS THE HIGHEST
TERRAIN. TEMPERATURES SOUTHEAST OF LAKE ONTARIO SHOULD REMAIN
JUST WARM ENOUGH FOR LE PRECIP TO REMAIN ALL RAIN.
THE EXTREME LAKE-INDUCED INSTABILITY SHOULD BE ENOUGH TO SUSTAIN
LAKE EFFECT SHOWERS THROUGHOUT THE DAY ON SATURDAY...PARTICULARLY AS
GUIDANCE IS STRONGLY HINTING AT AN UPSTREAM CONNECTION TO BOTH LAKE
HURON AND GEORGIAN BAY. AS MENTIONED ABOVE...PRECIP OFF OF LAKE
ONTARIO SHOULD REMAIN ENTIRELY RAIN AS MARINE INFLUENCE SHOULD KEEP
BOUNDARY LAYER ABOVE FREEZING...PARTICULARLY IF PRECIPITATION NEVER
CHANGES OVER TO SNOW. THERE IS SOME CONCERN OFF OF LAKE ERIE HOWEVER
THAT SHOULD PRECIP CHANGE OVER ENTIRELY TO SNOW EARLY SATURDAY
MORNING...WE MAY SEE ENOUGH EVAPORATIVE COOLING AS DEWPOINTS FALL
INTO THE UPPER 20S TO KEEP THE WET-BULB TEMP BELOW ZERO AND PRECIP
ENTIRELY SNOW WELL INTO THE DAY SATURDAY. SHOULD THIS HAPPEN...WE
COULD SEE ACCUMULATING SNOWS OF AN INCH OR MORE ACROSS HIGH TERRAIN
PORTIONS OF CHAUTAUQUA COUNTY. NORTHWEST FLOW SHOULD KEEP ANY
POTENTIAL ACCUMULATIONS LIMITED TO NEAR THE PA BORDER HOWEVER AND IT
IS WORTH NOTING THAT GIVEN HOW CLOSE THE TEMPERATURE WILL BE TO
EITHER SIDE OF FREEZING...CONFIDENCE IS PRETTY LOW THIS FAR OUT.
WE SHOULD SEE LAKE EFFECT SHOWERS CONTINUE INTO SATURDAY
NIGHT...THOUGH THERE MAY BE SOME DISRUPTION AS LOW LEVEL FLOW BACKS
TO THE WSW AND VERTICAL SHEAR INCREASES SHARPLY IN ADVANCE OF
ANOTHER UPPER SHORTWAVE DROPPING OUT OF ONTARIO PROVINCE. UP TO THIS
POINT...EXPECT AREAS OUTSIDE OF THE TYPICAL NORTHWEST FLOW AREAS TO
SEE LITTLE IN THE WAY OF PRECIPITATION SATURDAY OR SATURDAY NIGHT
WITH PERHAPS EVEN SOME BREAKS IN THE CLOUD COVER. HOWEVER AS THIS
NEXT SHORTWAVE WORKS ACROSS THE FORECAST AREA SATURDAY NIGHT INTO
SUNDAY WE SHOULD SEE A PERIOD OF MORE WIDESPREAD SHOWER ACTIVITY.
WITH TEMPERATURES FALLING INTO THE 20S SATURDAY NIGHT INLAND FROM
THE LAKES...WITH LOW TO MID 30S NEAR THE LAKESHORES...THIS WILL BE
OUR BEST OPPORTUNITY TO SEE SNOW SHOWERS ACROSS THE FORECAST AREA
WITH ACCUMULATIONS AMOUNTING TO A FEW TENTHS...AGAIN MAINLY ACROSS
HIGHER ELEVATIONS INLAND.
MOVING INTO SUNDAY...WE SHOULD SEE A RETURN OF THE NORTHWESTERLY
LAKE EFFECT SNOW SHOWERS FOR A TIME SUNDAY MORNING. HOWEVER ACTIVITY
SHOULD WANE IN THE AFTERNOON AS THE BACK EDGE OF THE UPPER LEVEL
TROUGH SLIDES ACROSS THE FORECAST AREA AND INCREASING SUBSIDENCE/DRY
AIR QUASHES ANY LINGERING SHOWERS. WE MAY EVEN SEE SOME CLEARING
SUNDAY NIGHT AS SURFACE HIGH PRESSURE BEGINS TO BUILD INTO THE
REGION. REGARDING TEMPERATURES...IT WILL CONTINUE TO FEEL QUITE RAW
ON SUNDAY AS HIGHS WILL BARELY CREEP ABOVE THE 40 DEGREE MARK WITH
HIGHER ELEVATIONS REMAINING STUCK IN THE UPPER 30S. WIDESPREAD
FREEZING TEMPERATURES WILL PREVAIL AGAIN SUNDAY NIGHT WITH
TEMPERATURES POSSIBLY DIPPING AS LOW AS THE MID 20S IN THE SOUTHERN
TIER AND LOWER 20S IN THE NORTH COUNTRY AS THE CORE OF THE COLD AIR
ALOFT PASSES OVERHEAD WITH HIGH PRESSURE AND LIGHT WINDS.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
AFTER A CHILLY AUTMUMNAL WEEKEND WESTERN AND NORTH-CENTRAL NEW YORK
WILL SEE A RETURN TO MILDER WEATHER NEXT WEEK AS THE UPPER LEVEL
TROUGH FINALLY MOVES OFF THE EAST COAST AND IS REPLACED BY SURFACE
AND UPPER LEVEL RIDGING. WHILE MONDAY WILL START OFF ON A COLD NOTE
WITH SUB-FREEZING TEMPERATURES ACROSS THE BULK OF THE FORECAST
AREA...TEMPERATURES SHOULD CLIMB BACK INTO THE 50S AS THE SURFACE
HIGH SHIFTS EAST AND WARM AIR BEGINS TO ADVECT IN FROM THE
SOUTHWEST. WHILE WE MAY SEE SOME PASSING MID AND HIGH CLOUDS AS THE
WARM FRONT LIFTS ACROSS THE REGION...THERE SHOULD BE PLENTY OF
SUNSHINE TO BE HAD ON MONDAY.
THE AFOREMENTIONED WARM FRONT WILL CONSOLIDATE SOMEWHERE IN THE
VICINITY OF THE GREAT LAKES MONDAY NIGHT INTO TUESDAY AS WARM RETURN
FLOW AROUND THE SURFACE HIGH CENTERED IN THE VICINITY OF THE
CAROLINAS COLLIDES WITH ARCTIC AIR TRAPPED OVER CANADA. THE POSITION
OF THIS BOUNDARY AND ASSOCIATED LIFT/PRECIPITATION WILL BE DETERMINED
BY THE POSITION OF THE UPPER LEVEL JET...AND THIS REMAINS A POINT OF
UNCERTAINTY BETWEEN THE MODELS WITH THE 12Z GFS/00Z CMC FAVORING A
SLIGHTLY MORE NORTHERLY POSITION TO THE JET THAT WOULD KEEP THE
LOWER GREAT LAKES WARM AND DRY...WHEREAS THE ECMWF SAGS THE BOUNDARY
ACROSS SOUTHERN ONTARIO AND LAKE ONTARIO...SUGGESTING AT LEAST A
CHANCE OF SHOWERS TUESDAY. GIVEN THESE UNCERTAINTIES...FOR NOW WILL
COMPROMISE WITH A SLIGHT CHANCE OF SHOWERS FOR TUESDAY WITH
TEMPERATURES THAT SHOULD RUN ABOVE AVERAGE WITH HIGHS IN THE LOWER
60S AS EITHER WAY WE SHOULD BE SOUTH OF THE WARM FRONT.
MODELS CONTINUE TO DIVERGE ON WEDNESDAY AS THEY DEPICT A SHARP UPPER
LEVEL TROUGH DIGGING ACROSS THE UPPER MIDWEST WITH RESULTANT SURFACE
CYCLOGENESIS TAKING PLACE ACROSS THE WESTERN GREAT LAKES AND LIFTING
ACROSS NORTHERN ONTARIO. HOWEVER...WHILE THERE ARE SIGNIFICANT
STRENGTH/TIMING FEATURES REGARDING THIS FEATURE...THE GENERAL
SCENARIO FOR WESTERN AND NORTH-CENTRAL NEW YORK SHOULD REMAIN THE
SAME AS EITHER WAY THE WARM FRONT WILL LIFT FARTHER NORTH INTO
CANADA AHEAD OF THIS FEATURE...SUGGESTING A DRY AND EVEN WARMER DAY
WEDNESDAY WITH HIGHS IN THE MID...AND POSSIBLY EVEN THE UPPER 60S.
THIS PLEASANT STRETCH WILL LIKELY COME TO END THURSDAY HOWEVER AS
THE ATTENDANT COLD FRONT CROSSES THE LOWER GREAT LAKES.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
A PRE-FRONTAL TROUGH AND COLD FRONT WILL CROSS THE REGION THROUGH
THE FIRST HALF OF TONIGHT WITH A FEW PERIODS OF SHOWERS AND WIDELY
SCATTERED THUNDERSTORMS. CIGS/VSBY WILL REMAIN VFR MOST OF THE TIME
WITH BRIEF MVFR/IFR IN THE HEAVIER SHOWERS. THE GUSTY SOUTHWEST
WINDS NORTHEAST OF THE LAKES WILL DIMINISH LATER THIS EVENING WITH
THE PASSAGE OF THE COLD FRONT...AND AS THE LOW LEVEL JET MOVES AWAY
FROM THE AREA.
MOST OF THE SHOWERS WILL END FROM NORTHWEST TO SOUTHEAST OVERNIGHT
WITH THE PASSAGE OF THE COLD FRONT...WITH THE EXCEPTION OF A FEW LAKE
EFFECT RAIN SHOWERS SOUTHEAST OF THE LAKES WHICH MAY PRODUCE LOCAL
MVFR.
THE LAKE EFFECT SHOWERS WILL DIMINISH FRIDAY MORNING AS DRIER AIR
BRIEFLY MOVES INTO WESTERN NY. MOISTURE WILL DEEPEN AGAIN IN THE
AFTERNOON WITH SHOWERS INCREASING LATE IN THE DAY ALONG ANOTHER COLD
FRONT. CONDITIONS WILL DETERIORATE TO MVFR EAST OF THE LAKES AFTER
21Z FRIDAY WITH THE APPROACH OF THE FRONT AND SHOWERS.
OUTLOOK...
SATURDAY AND SUNDAY...AREAS OF MVFR AND SPOTTY IFR WITH SCATTERED
LAKE EFFECT RAIN AND SNOW SHOWERS SOUTHEAST OF THE LAKES.
MONDAY AND TUESDAY...VFR.
&&
.MARINE...
GUSTY SOUTHWEST WINDS WILL CONTINUE INTO THIS EVENING AHEAD OF
PREFRONTAL TROUGH EARLY THIS EVENING...FOLLOWED BY A COLD FRONT
LATER TONIGHT. WINDS WILL SHIFT GENERALLY TO THE WEST/NORTHWEST
BEHIND THE FRONT AND CONTINUE TO BE HIGH ENOUGH FOR CONTINUED SMALL
CRAFT ADVISORIES LASTING THROUGH AT LEAST SATURDAY. COLD AIR
DEEPENING OVER THE WARM LAKES WILL PROVIDE AN ENVIRONMENT FAVORABLE
FOR THE DEVELOPMENT OF WATER SPOUTS THROUGH THE WEEKEND.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LEZ020.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT SUNDAY FOR LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
LOZ030.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT SUNDAY FOR LOZ043-044.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT SUNDAY FOR LOZ042-045.
&&
SYNOPSIS...HITCHCOCK/ZAFF
NEAR TERM...HITCHCOCK/ZAFF
SHORT TERM...APFFEL/WOOD
LONG TERM...AR/WOOD
AVIATION...HITCHCOCK
MARINE...ZAFFHazardous weather outlook, Oct 15, 7:59 PM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 759 PM EDT THU OCT 15 2015 NYZ007-008-012-021-170000- JEFFERSON-LEWIS-WYOMING-ALLEGANY- 759 PM EDT THU OCT 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-170000- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 759 PM EDT THU OCT 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>006-010-011-013-014-019-020-085-170000- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 759 PM EDT THU OCT 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. TEMPERATURES WILL BE APPROACHING FREEZING FRIDAY NIGHT INTO SATURDAY MORNING WITH WIDESPREAD FREEZING TEMPERATURES EXPECTED AGAIN SATURDAY NIGHT. THIS SHOULD END THE GROWING SEASON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Oct 15, 7:06 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 706 PM EDT THU OCT 15 2015 NYZ003>005-013-014-160015- MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN... GENESEO...CANANDAIGUA 706 PM EDT THU OCT 15 2015 SHOWERS WITH STRONG WINDS WILL IMPACT THE AREA EARLY THIS EVENING... AN AREA OF SHOWERS WITH POSSIBLE ISOLATED THUNDERSTORMS WILL MOVE ACROSS THE AREA EARLY THIS EVENING. THESE SHOWERS WILL BE ACCOMPANIED BY STRONG GUSTY WINDS. WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. WINDS OF THIS MAGNITUDE MAY RESULT IN A FEW SMALL TREE LIMBS COMING DOWN AND ISOLATED POWER OUTAGES. TMA
Special weather statement, Oct 15, 7:29 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
729 PM EDT THU OCT 15 2015
NYZ001>003-010-011-160000-
ORLEANS-NIAGARA-NORTHERN ERIE-MONROE-GENESEE-
729 PM EDT THU OCT 15 2015
...A LINE OF THUNDERSTORM WITH GUSTY WINDS AND SMALL HAIL WILL
AFFECT PORTIONS OF ORLEANS...GENESEE...MONROE...ERIE AND NIAGARA
COUNTIES...
AT 725 PM EDT...A NARROW LINE OF THUNDERSTORMS EXTENDED FROM NEAR
LAKESIDE BEACH STATE PARK TO AMHERST...AND MOVING EAST AT 35 MPH.
SMALL HAIL WAS CONFIRMED WITH THIS LINE OF THUNDERSTORMS. WIND GUSTS
UP TO 50 MPH WILL ALSO BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
BUFFALO...CHEEKTOWAGA...CLARENCE...BATAVIA...AMHERST...MEDINA...
ALBION...WILLIAMSVILLE...HAMLIN BEACH STATE PARK AND DARIEN LAKES
STATE PARK.
THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 50 AND 48.
LAT...LON 4295 7884 4337 7830 4337 7818 4338 7816
4338 7809 4336 7800 4337 7798 4335 7786
4288 7825
TIME...MOT...LOC 2325Z 270DEG 29KT 4336 7832 4300 7878
TMASpecial weather statement, Oct 15, 7:50 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
750 PM EDT THU OCT 15 2015
NYZ002-003-011-013-160030-
ORLEANS-LIVINGSTON-MONROE-GENESEE-
750 PM EDT THU OCT 15 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
LIVINGSTON...SOUTHEASTERN ORLEANS...SOUTHEASTERN GENESEE...
AND MONROE COUNTIES...
AT 748 PM EDT...A NARROW LINE OF STRONG THUNDERSTORMS WAS ALONG A
LINE EXTENDING FROM NEAR HILTON TO NEAR DARIEN LAKES STATE
PARK...AND MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND SMALL HAIL ARE LIKELY WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROCHESTER...GREECE...IRONDEQUOIT...CHILI...BATAVIA...BROCKPORT...EAST
ROCHESTER...HILTON...WEBSTER AND BRIGHTON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 390 BETWEEN EXITS 10 AND 12.
INTERSTATE 90 BETWEEN EXITS 48 AND 46.
LAT...LON 4285 7796 4286 7796 4286 7806 4291 7839
4334 7782 4333 7772 4332 7773 4323 7755
4327 7742 4327 7738 4298 7752 4283 7784
TIME...MOT...LOC 2348Z 290DEG 31KT 4331 7786 4295 7836
TMALocal storm report, Oct 15, 8:24 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
824 PM EDT THU OCT 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM NON-TSTM WND DMG ALDEN 42.90N 78.49W
10/15/2015 ERIE NY SOCIAL MEDIA
TREE DOWN
&&
EVENT NUMBER BUF1500409
HITCHCOCKSpecial weather statement, Oct 15, 9:28 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
928 PM EDT THU OCT 15 2015
NYZ003-011>014-019-020-085-160215-
SOUTHERN
ERIE-ONTARIO-CATTARAUGUS-LIVINGSTON-CHAUTAUQUA-WYOMING-MONROE-
GENESEE-
928 PM EDT THU OCT 15 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LIVINGSTON...
NORTHEASTERN CHAUTAUQUA...SOUTHEASTERN GENESEE...WYOMING...
SOUTHWESTERN MONROE...NORTHWESTERN ONTARIO...NORTHERN CATTARAUGUS...
AND SOUTHERN ERIE COUNTIES...
AT 927 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CHURCHVILLE TO NEAR VARYSBURG TO LAKE ERIE STATE
PARK...AND MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND HAIL ARE LIKELY WITH THIS LINE OF
STORMS.
LOCATIONS IMPACTED INCLUDE...
DUNKIRK...FREDONIA...GENESEO...LETCHWORTH STATE PARK...BOSTON...LE
ROY...SPRINGVILLE...PERRY...WARSAW AND AVON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 390 BETWEEN EXITS 6 AND 11.
INTERSTATE 90 BETWEEN EXITS 59 AND 58.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4241 7945 4249 7935 4272 7850 4307 7782
4297 7739 4259 7771 4252 7818 4252 7831
4250 7831 4230 7957 4235 7957
TIME...MOT...LOC 0127Z 283DEG 34KT 4309 7784 4271 7824 4244 7941
TMANearby
Special Weather Statements in New York, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.